Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
177 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Had radical hysterectomy for uterine sarcoma, developed hematoma in surgical bed, lower abdomen. Risks ?

I was diagnosed with uterine sarcoma in mid May. After 28 radiation tx, had a radical hysterectomy with lymph node dissection (clear of remaining cancer or mets) in mid Aug. Was on coumadin, post-op for right leg dvt. After drain removal and staple removal at end of Aug, developed progressive pain to the point of dry heaving for 1 week. Went to ER, no fever, INR 5.9 (reversed with plasma and vitamin k), transfusions of hemoglobin of 6. CT found LARGE hematoma in surgical bed and smaller oneon left lower abdomen. Symtoms onclude intractable pain, partial compression of left ureter and 'dead' left leg depending on positioning. Docs at my community hospital saying 'sit stight' and wait for resolution (weeks to months). Was told by a nurse to seek interventional radiology opinion because of symptoms and risk of infection. Any advice
Mon, 16 Sep 2013
Report Abuse
OBGYN 's  Response
welcome to HCM!
this complicationoccurs when patient is on coumudin.
consult your surgeon and
immediately stop anticoagulant.
all the best!
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Interventional radiology


Had radical hysterectomy for uterine sarcoma, developed hematoma in surgical bed, lower abdomen. Risks ?

welcome to HCM! this complicationoccurs when patient is on coumudin. consult your surgeon and immediately stop anticoagulant. all the best!